MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,4.5 BONECUTTER,FR,180MM LG,DSP; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210979
Medical Device Problem Codes Material Fragmentation (1261); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a procedure a blade bonecutter had metal shavings/debris.All the shred material was removed from the patient with oscillation mode in the shaver.The procedure was completed using a back-up device.There was a delay of 1-5 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: corrected information in h6 (investigation findings).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found two arthroscopic images with metal shavings on the tissue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include applications of unintended inappropriate or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BLADE,4.5 BONECUTTER,FR,180MM LG,DSP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22067344
Report Number1219602-2025-01213
Device Sequence Number8702859
Product Code HAB
UDI-Device Identifier03596010544001
UDI-Public3596010544001
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210979
Device Lot Number51286806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/27/2025
07/02/2025
06/03/2026
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/30/2025
07/03/2025
06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown